Missouri, 2018Damaging Wind in Missouri, June 12, 2018
June 12, 2018 · NWS SGF · 1 event in 1 county or zone
A severe thunderstorms produced localized wind damage in Vernon County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorms produced localized wind damage in Vernon County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 11:17 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 11:17 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1217 AM CDT Tue Jun 12 2018
.SHORT TERM...(This evening through Tonight)
It was another long hot summer day over extreme southeast Kansas
and the Missouri Ozarks. Temperatures warmed into the upper 80s
and lower 90s, under mostly sunny skies and light breezes.
There is a chance for widely scattered showers and thunderstorms
this afternoon and early evening. The environment is not great for
micro-bursts. Dry mid levels are keeping severe pulse t-storm indices
at low values, despite the high cape.
For tonight, look for lows to fall into the low 70s or upper 60s.
Organized thunderstorms will be ongoing across eastern Kansas.
Some of this activity could reach the Ozarks, however, it should
be dying out at the same time it reaches the Kansas and Missouri
line. There is a marginal risk of a severe storm or two in
southeast Kansas and far western Missouri after midnight tonight.
.LONG TERM...(Tuesday through Monday)
Outflow boundaries and weaknesses within the periphery of the
summertime high will provide scattered thunderstorm chances for
the Ozarks from Tuesday morning through Thursday afternoon. Most
locations should remain dry, although, many locations will
experience some much needed rain.
By Thursday night into Friday, models suggest that the summertime
high will strengthen over southern Missouri, ending the chances
for rain through the upcoming weekend. Look for temperatures warm
into the middle to upper 90s in some locations, as the summertime
high center assumes a position directly over the Ozarks.
There are some signals that deeper moisture will spread into the
region next week, and provide widespread rain chances. We will
have a better handle on that with future model runs.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1202 AM CDT Tue Jun 12 2018
A line of thunderstorms will impact western Missouri overnight.
MVFR and brief IFR conditions can be expected at Joplin and
possibly at Springfield. Brisk and gusty north to northwest winds
can also be expected with this line of storms, with gusts
approaching 40 knots likely around Joplin.
The storms will then diminish and exit the area by sunrise. There
is then some potential for more scattered thunderstorms Tuesday
afternoon. We have introduced PROB30 groups to cover this
potential.
Outside of thunderstorms, surface winds should remain out of the
south to southwest below 12 knots.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Schaumann
Hazardous weather outlook, Jun 11, 7:17 PM CST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
817 PM CDT Mon Jun 11 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
817 PM CDT Mon Jun 11 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited hail risk.
Elevated thunderstorm wind damage risk.
Significant lightning risk.
DISCUSSION...
A line of thunderstorms will push due south across eastern
Kansas and western Missouri overnight. There is increasing
confidence that these storms may produce damaging wind gusts
of 60 to 70 mph, especially across portions of west-central
Missouri and extreme southeastern Kansas.
Frequent lightning, locally heavy rainfall, and hail up to
the size of quarters will also be possible with these storms.
The threat for flooding looks very limited given dry soil
conditions and the expected quick moving nature to these
storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat index values in the middle 90s to around 100 degrees will
occur late in the workweek into the weekend.
A few strong to severe storms will be possible again on
Tuesday as a weak frontal boundary moves into the region.
Afternoon and early evening scattered storms will then be
possible during the middle and end of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed overnight along and west of
the U.S. 65 corridor.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Schaumann
In the hours before
Special weather statement, Jun 11, 11:52 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
1252 AM CDT TUE JUN 12 2018
MOZ055-056-067-120630-
Benton MO-Morgan MO-St. Clair MO-
1252 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHEASTERN ST. CLAIR
AND MORGAN COUNTIES UNTIL 130 AM CDT...
At 1250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Otterville to near Windsor to Urich.
Movement was southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. Wind gusts of 40 to 50 mph should also be
expected 15 to 30 minutes before the storms arrive.
Locations impacted include...
Truman State Park... Truman Lake...
Versailles... Warsaw...
Lincoln... Cole Camp...
Stover... Lowry City...
Syracuse... Ionia...
Palo Pinto... Lakeview Heights...
Florence... Brandon...
Crockerville... Zora...
Racket... Edmonson...
Mora... Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Truman Lake and Lake of the Ozarks, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3822 9319
3811 9389 3821 9395 3821 9353 3851 9351
3851 9330 3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0550Z 326DEG 19KT 3874 9290 3853 9345 3845 9397
SchaumannSpecial weather statement, Jun 12, 12:25 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
125 AM CDT TUE JUN 12 2018
MOZ055>057-067>069-120715-
Camden MO-Benton MO-Miller MO-Hickory MO-Morgan MO-St. Clair MO-
125 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...BENTON...WESTERN
MILLER...ST. CLAIR...NORTHWESTERN CAMDEN AND MORGAN COUNTIES UNTIL
215 AM CDT...
At 123 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Tipton to near Warsaw to near
Montrose. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with these storms. Wind gusts of 40 to 50 mph should also be
expected 15 to 30 minutes before the storms arrive.
Locations impacted include...
Lake of The Ozarks... Pomme de Terre Lake...
Truman State Park... Pomme De Terre State Park...
Lake of The Ozarks State Park... Truman Lake...
Eldon... Osage Beach...
Camdenton... Versailles...
Village of Four Seasons... Warsaw...
Lake Ozark... Lincoln...
Cole Camp... Stover...
Osceola... Laurie...
Lowry City... Hermitage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
If on or near Truman Lake and Lake of the Ozarks, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9249
3822 9233 3790 9300 3791 9318 3786 9319
3781 9346 3783 9381 3789 9381 3789 9387
3821 9402 3821 9353 3851 9351 3851 9330
3854 9325 3853 9307 3864 9306 3869 9295
TIME...MOT...LOC 0623Z 336DEG 25KT 3856 9275 3831 9332 3819 9392
SchaumannThunderstorm Wind, Vernon
- When
- June 12, 1:30 AM CST
- Where
- Vernon County, 1.29 mi WNW of Nevada Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.860, -94.340
A large tree limb was reported down near County Road 1650, north of Highland Avenue. The time was estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 12 to 13, 20185 deaths · 2 events
- Excessive Heat in Arizona, June 12 to 13, 20182 deaths · 5 events
- Wildfire in Utah, June 12, 2018$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, June 12 to 13, 2018$46,000 · 1 in hail · 5 events
- Tornado and Flash Flood in Texas, June 12, 2018EF0 · 28 events
- Hail in Kansas, June 12, 20182.75 in hail · 28 events
- Damaging Winds in Oklahoma, June 12, 2018$19,000 · 65 kt wind · 10 events
- Damaging Wind and Lightning Strike in Kentucky, June 12, 2018$20,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, June 12, 2018$15,000 · 61 kt wind · 7 events
- Hail in Colorado, June 12, 20183 in hail · 15 events
- Flash Flood and Damaging Winds in Missouri, June 12, 2018$17,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Arkansas, June 12, 2018$15,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769575.